Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Jul 22, 2006, 3:47 PM PDT for San Luis Obispo County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 3:47 PM PDT (22:47 UTC)
- Expired
- Jul 22, 2006, 4:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County San Luis Obispo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 222248 SVRLOX CAC079-222330- /O.NEW.KLOX.SV.W.0013.060722T2247Z-060722T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OXNARD CA 347 PM PDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN LUIS OBISPO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 430 PM PDT * AT 339 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF CALIFORNIA VALLEY...OR ABOUT 34 MILES NORTHEAST OF SANTA MARIA...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALIFORNIA VALLEY BY 410 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3514 12004 3514 11982 3550 11987 3550 12031 $$ MOYER
2 follow-up statements
000 WWUS56 KLOX 222308 SVSLOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 407 PM PDT SAT JUL 22 2006 CAC079-222330- /O.CON.KLOX.SV.W.0013.000000T0000Z-060722T2330Z/ SAN LUIS OBISPO- 407 PM PDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR SOUTHEASTERN SAN LUIS OBISPO COUNTY... AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF CALIFORNIA VALLEY...OR ABOUT 40 MILES NORTHEAST OF SANTA MARIA...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SAN LUIS OBISPO COUNTY THROUGH 430 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3514 12004 3514 11982 3550 11987 3550 12031 $$ RAT/MOYER
000 WWUS56 KLOX 222323 SVSLOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 425 PM PDT SAT JUL 22 2006 CAC079-222331- /O.EXP.KLOX.SV.W.0013.000000T0000Z-060722T2330Z/ SAN LUIS OBISPO- 425 PM PDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN LUIS OBISPO COUNTY WILL BE ALLOWED TO EXPIRE AT 430 PM PDT... AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORMS OVER SOUTHEASTERN SAN LUIS OBISPO COUNTY HAD DECREASED IN INTENSITY. THEREFORE...THE WARNING WILL BE ALLOWS TO EXPIRE AT 430 PM PDT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THE EARLY EVENING HOURS. LAT...LON 3514 12004 3514 11982 3550 11987 3550 12031 $$ RAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM PDT, 47 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM PDT, 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED AVN NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT SAT JUL 22 2006 ...EXCESSIVE HEAT TODAY WITH MANY DAILY RECORD HIGHS EXPECTED... ...PIERCE COLLGE IN WOODLAND HILLS TIES ALL-TIME RECORD HIGH TEMPERATURE AT 116 DEGREES... .SHORT TERM...RECORD HEAT WELL UNDERWAY ACROSS MANY LOCATIONS TODAY. PIERCE COLLEGE IN WOODLAND HILLS HAS ALREADY TIED THEIR ALL-TIME RECORD HIGH TEMPERATURE OF 116 DEGREES MANY OTHER LOCATIONS COMING IN WITH TEMPERATURES AT OR ABOVE 110 DEGREES AS OF 3 PM... INCLUDING CHATSWORTH(114)...BURBANK(111)...CLAREMONT(111)...SANTA FE DAM(111)...BEVERLY HILLS(111)...NEWHALL(111)...SAUGUS(114)...LOS PRIETOS(114)...PASO ROBLES(111)...AND CRESTON(115). EXCESSIVE HEAT WARNINGS WILL REMAIN IN EFFECT UNTIL 8 PM THIS EVENING ACROSS ALL VALLEY...MOUNTAIN...AND DESERT LOCATIONS...AS WELL AS THE INLAND PORTION OF THE LA COUNTY COAST (INCLUDING DOWNTOWN LOS ANGELES AND THE HOLLYWOOD HILLS). THIS HEAT WAVE IS BEING GENERATED BY A VERY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE DOMINATING THE ENITRE SOUTHWESTERN UNITED STATES... ALONG WITH VERY WEAK ONSHORE FLOW (LAX-DAGGETT ONLY AT +0.8 MB THIS AFTERNOON). HEIGHTS LOWER A BIT ON SUNDAY WHILE ONSHORE FLOW IS EXPECTED TO INCREASE SLIGHTLY. THIS WILL LIKELY BRING A FEW DEGREES OF COOLING TO COASTAL AND COASTAL VALLEY LOCATIONS...BUT NOT ENOUGH RELIEF FOR THIS CURRENT HEAT WAVE. IN FACT...SOME INTERIOR LOCATIONS MAY SEE A REPEAT PERFORMANCE OF SIZZLING TEMPERATURES AS 950 MB TEMPERATURES ARE EXPECTED TO PEAK AT 42 DEGREES CELSISUS. EXCESSIVE HEAT WARNINGS HAVE BEEN POSTED FOR MOST INLAND LOCATIONS FOR SUNDAY. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES...AS WELL AS THE ANTELOPE VALLEY. WITH A MOIST ATMOSPHERE IN PLACE (PRECIPITABLE WATER VALUES GREATER THAN 1.5 INCHES ACROSS LA COUNTY)...AND LIGHT STEERING FLOW...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE ANTELOPE VALLEY UNTIL 9 PM TONIGHT. A COUPLE OF FLASH FLOOD WARNINGS HAVE ALREADY BEEN POSTED THIS AFTERNOON FOR THE NORTHERN SLOPES OF THE LA COUNTY MOUNTAINS AND THE ADJACENT FOOTHILLS OF THE ANTELOPE VALLEY. WITH SOUTHEAST TO EAST MONSOONAL FLOW PREVIALING THROUGH MONDAY...A GOOD THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER THE GFS CONTINUES TO INDICATE AN UPPER LEVEL IMPULSE WHICH MAY HELP TO SUSTAIN CONVECTIVE ACTIVITY OVERNIGHT...SO HAVE LEFT A SLIGHT CHANCE ACROSS MUCH OF LA COUNTY. .LONG TERM...MODELS SHOW A GENERAL SLOW BREAKDOWN OF THE RIDGE ACRS THE AREA TUE AND WED AS A VERY WK TROUGH MOVES TO THE N OF THE FCST AREA. THIS SHOULD DECREASE THE THREAT OF WDSPRD CONVECTION...KEEPING ANY SHOWERS/TSTMS CONFINED TO MTNS AND DSRTS DURING THE AFTERNOON AND EVENING HOURS. XPCT GRADUAL COOLING ACRS THE AREA TUE AND WED...WITH TEMPS CLOSER TO NORMAL W OF THE MTNS. LOW CLOUDS WILL LIKELY BEGIN TO MAKE A RETURN TO CSTL SXNS. XPCT LITTLE CHANGE FOR THU AND FRI...WITH TEMPS CLOSE TO NORMAL W OF THE MTNS...BUT STILL SLIGHTLY ABOVE NORMAL IN THE MTNS AND DSRTS WITH A SLIGHT THREAT OF AFTERNOON AND EVENING SHOWERS/TSTMS. && .AVIATION...WEAK UPPER LEVEL TROUGH CENTERED OVER THE GULF OF CALIFORNIA THIS MORNING WILL ROTATE NORTHWEST AND OVER THE BIGHT THROUGH SUNDAY MORNING. THUNDERSTORMS WILL DEVELOP EAST OF THE AREA TODAY AND THE REMNANTS WILL MOVE OVER LOS ANGELES/VENTURA COUNTIES TONIGHT. ISOLATED THUNDERSTORMS WILL REDEVELOP OVER THE AREA TODAY AS WELL..CONFINED OVER THE HIGHER TERRAIN SIMILAR TO FRIDAY. LOW LEVEL CLOUDS HAD RETREATED OFFSHORE WITH THE EASTERN EDGE 12 MILES OFF POINT ARGUELLO AND EXTENDED SOUTH. THE ONLY SITE LOW CLOUDS AND FOG IS EXPECTED OVERNIGHT IS SMX. HAVE INCLUDED WS AT SBA AS MODERATE SUNDOWNER DEVELOPS AND CONTINUES OVERNIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG/BRUNO AVIATION...FORWOOD
Hazardous weather outlook, Jul 22, 3:30 PM PDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 PM PDT SAT JUL 22 2006 CAZ034>041-044>047-051>054-059-087-088-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 330 PM PDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY TODAY WILL BE VERY HOT. HIGHS WILL BE BETWEEN 105 AND 115 IN THE VALLEYS AND IN THE ANTELOPE VALLEY...AND BETWEEN 100 AND 110 LOWER ELEVATIONS IN THE MOUNTAINS. HEAT INDEX VALUES WILL RISE TO BETWEEN 105 AND 115 IN MOST OF THESE LOCATIONS TODAY. ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN... TEMPERATURES WILL LIKELY RISE TO BETWEEN 90 AND 100 DEGREES...WITH THE HIGHEST TEMPERATURES IN THE FOOTHILLS.THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES...AS WELL AS ACROSS THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. DUE TO THE SLOW MOVING NATUTRE OF THE STORMS...A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AS WELL AS THE ANTELOPE VALLEY THROUGH EARLY EVENING. IN ADDITION TO HEAVY RAINFALLL...ANY THUNDERSTORM COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY VERY HOT WEATHER WILL CONTINUE SUNDAY. ALTHOUGH THERE WILL LIKELY BE SLIGHT COOLING ON SUNDAY...HIGHS WILL BE BETWEEN 100 AND 110 IN THE VALLEYS AND IN LOWER ELEVATIONS IN THE MOUNTAINS AND BETWEEN 105 AND 112 IN THE ANTELOPE VALLEY. HUMIDITIES WILL BE HIGH ENOUGH TO CAUSE HEAT INDEX VALUES AT OR ABOVE WARNING LEVELS IN THESE AREAS ON SUNDAY. ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN...HIGHS SUNDAY WILL LIKELY RISE INTO THE 90S.A FEW MORE DEGREES OF COOLING IS FORECAST ACROSS THE AREA ON MONDAY...BUT IT WILL STILL BE QUITE HOT IN THE VALLEYS...MOUNTAINS AND THE ANTELOPE VALLEY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA SUNDAY THROUGH MONDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE MOUNTAINS AND DESERTS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH AT LEAST THURSDAY IN THE MOUNTAINS AND ANTELOPE VALLEY. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
In the hours before
Local storm report, Jul 22, 3:16 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
316 PM PDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 4 SE PEARBLOSSOM 34.46N 117.85W
07/22/2006 LOS ANGELES CA LAW ENFORCEMENT
ROCK AND MUD SLIDE WITH VEHICLES STUCK IN THE VICINITY.
&&
MEIERThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:10 AM PDT | Flash Flood Watch | LOX | 11 hr | |
| Jul 22, 1:05 PM PDT | Flash Flood Warning | LOX | Los Angeles | 85 min |
| Jul 22, 2:28 PM PDT | Excessive Heat Warning | LOX | Los Angeles, Santa Barbara | 29 hr |
| Jul 22, 2:37 PM PDT | Flash Flood Warning | LOX | Los Angeles | 113 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.